Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Norman, OK

March 19, 2011Garfield County, Grant County, Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 19, 2011, 2:41 PM CDT for Garfield County, Grant County, Kay County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2011, 2:41 PM CDT (19:41 UTC)
Expired
Mar 19, 2011, 3:30 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Garfield County, OK, Grant County, OK, Kay County, OK

The radar

The Vance AFB radar (KVNX), 56 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 9:43 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS54 KOUN 191941
SVROUN
OKC047-053-071-192030-
/O.NEW.KOUN.SV.W.0005.110319T1941Z-110319T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  SOUTHEASTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
  SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 330 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 4 MILES WEST OF ENID...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...

* LOCATIONS IN THE WARNING INCLUDE BRECKENRIDGE...DEER CREEK...
  ENID...HUNTER...KREMLIN...LAMONT...NARDIN...NORTH ENID...TONKAWA...
  VANCE AIR FORCE BASE AND WAUKOMIS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 213 AND 223.

LAT...LON 3671 9724 3660 9746 3657 9747 3655 9747
      3620 9790 3643 9808 3691 9743
TIME...MOT...LOC 1941Z 230DEG 39KT 3642 9791

$$
WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:08 PM CDT, 33 minutes earlier.

Area forecast discussion, Mar 19, 2:08 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT SAT MAR 19 2011

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING ALONG AND NORTH OF THE BROAD WARM FRONTAL ZONE WHICH AT
MID AFTERNOON EXTENDED FROM SOUTHWEST TO NORTHEAST OKLAHOMA.
SEVERAL SHORT-TERM MODELS DEVELOP OTHER THUNDERSTORMS IN THE TEXAS
PANHANDLE EARLY THIS EVENING ON THE NOSE OF AN UPPER JET AND
MOVING NORTHEAST WITH THE STEERING FLOW. A STRONG LOW-LEVEL JET
FROM NORTH TEXAS INTO NORTH CENTRAL OKLAHOMA WILL PROVIDE MOISTURE
AND FURTHER CONVERGENCE ALONG THE SLOWLY-MOVING WARM FRONTAL
BOUNDARY THIS EVENING AND TONIGHT. THE CHANCE FOR RAIN AND THUNDER
WILL BE ACROSS THE NORTHWEST HALF OF OKLAHOMA TONIGHT. TOMORROW AS
THE UPPER WAVE DEPARTS AND THE FRONT WILL BE TO THE NORTH, THE
AIR MASS WILL WARM SUBSTANTIALLY FOR LATE WINTER. THIS WARM AIR MASS
WILL BECOME EVEN HOTTER MONDAY AND TUESDAY WITH SOME TEMPERATURES
IN THE MIDDLE 80S FORECAST. THIS IS WHEN A STRONGER UPPER STORM IS
EXPECTED TO INFLUENCE OKLAHOMA AND BRING A DRYLINE THROUGH THE
WESTERN HALF OF THE STATE TUESDAY. THIS WILL BRING THE NEXT CHANCE
FOR RAIN AND THUNDERSTORMS. MORE MILD WEATHER WILL FOLLOW
WEDNESDAY AND THURSDAY BEFORE THE NEXT FRONT ON FRIDAY BRINGS
AGAIN A CHANCE FOR RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  56  77  55  77 /  20  10  10  10
HOBART OK         56  76  53  75 /  20  10   0  10
WICHITA FALLS TX  57  81  56  81 /  10  10  10  10
GAGE OK           55  79  50  80 /  20   0   0  10
PONCA CITY OK     62  77  56  74 /  30  20  10  10
DURANT OK         56  77  56  73 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/09
Hazardous weather outlook, Mar 19, 12:10 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT SAT MAR 19 2011

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1210 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS NORTHERN AND WESTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS NEAR AND NORTHWEST OF A LINE FROM ALTUS TO
OKLAHOMA CITY TO PRAGUE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS THROUGH MID EVENING.

DISCUSSION...
A WARM FRONT WAS LOCATED ACROSS SOUTHWEST AND CENTRAL OKLAHOMA AND
WAS MOVING NORTHWEST BRINGING WARMER AND MORE HUMID AIR INTO THE
AREA. THUNDERSTORMS THIS MORNING NORTH OF THE FRONT WILL CONTINUE TO
MOVE EAST-NORTHEAST WITH ADDITIONAL THUNDERSTORMS POSSIBLY
DEVELOPING IN THE OKLAHOMA AND NORTH TEXAS PANHANDLES. MODERATE
INSTABILITY EXISTS IN THE MID-LEVELS OF THE ATMOSPHERE WHICH WILL
ALLOW THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS ACROSS
NORTHERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS.

THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON FARTHER SOUTH ACROSS
THE SOUTHERN TEXAS PANHANDLE AND SOUTHWEST OKLAHOMA. INSTABILITY
WILL INCREASE AT LOW-LEVELS OF THE ATMOSPHERE THIS AFTERNOON ACROSS
THIS REGION AS THE WARM FRONT MOVES NORTH. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN SOUTHWEST OKLAHOMA THIS AFTERNOON.
AGAIN... THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL UP TO
GOLFBALL SIZE... BUT THUNDERSTORM WINDS GREATER THAN 60 MPH WILL
ALSO BE POSSIBLE IN THIS AREA THIS AFTERNOON AND EARLY THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM WILL BE POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT
AS A STORM SYSTEM LIFTS NORTHEAST ACROSS THE CENTRAL AND
NORTHERN PLAINS.

OTHER HAZARDOUS WEATHER...
UNTIL VEGETATION TURNS GREEN...THE POTENTIAL FOR WILDFIRES WILL
REACH AT LEAST THE VERY HIGH CATEGORY ON MOST AFTERNOONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY MARCH 20.

.26.

In the hours before

Special weather statement, Mar 19, 9:34 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
934 AM CDT SAT MAR 19 2011

OKZ008-191445-
KAY OK-
934 AM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 934 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
KAW CITY...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

WR
LAT...LON 3679 9674 3677 9681 3675 9682 3675 9689
      3670 9692 3669 9694 3673 9699 3692 9674
      3691 9674
Special weather statement, Mar 19, 1:23 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
123 PM CDT SAT MAR 19 2011

OKZ017-191845-
BLAINE OK-
123 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.

AT 123 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
EAGLE CITY...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3598 9821 3581 9849 3596 9862 3617 9827
      3617 9824

..SPEG.
Special weather statement, Mar 19, 1:55 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT SAT MAR 19 2011

OKZ011-012-017-018-191915-
BLAINE OK-KINGFISHER OK-GARFIELD OK-MAJOR OK-
155 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...GARFIELD...
KINGFISHER AND MAJOR COUNTIES.

AT 156 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF OKEENE...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3639 9816 3626 9796 3604 9821 3615 9838

..SPEG.
Special weather statement, Mar 19, 2:15 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT SAT MAR 19 2011

OKZ026-191930-
LINCOLN OK-
215 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
DAVENPORT...MOVING EAST-NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3561 9684 3579 9691 3587 9661 3567 9661

..SPEG.
Special weather statement, Mar 19, 2:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT SAT MAR 19 2011

OKZ007-012-191945-
GARFIELD OK-GRANT OK-
224 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF VANCE AIR FORCE BASE...MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

WR
LAT...LON 3670 9773 3656 9754 3625 9792 3637 9808
Special weather statement, Mar 19, 2:34 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT SAT MAR 19 2011

OKZ007-012-192000-
GARFIELD OK-GRANT OK-
234 PM CDT SAT MAR 19 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.

AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DRUMMOND...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

WR
LAT...LON 3650 9760 3625 9799 3635 9811 3641 9810
      3666 9777

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.